HomeRegisterLog inFollow us on facebookFollow us on twitterFollow us on youtubeFollow us on LinkedinFollow us on PintrestContact usFeedback


Share  | 
 

 really annoyed

View previous topic View next topic Go down 
AuthorMessage
blisa05
Member
Member
avatar


PostSubject: really annoyed   Fri Oct 12, 2012 6:18 pm

Okay, so I had a visit with my dentist yesterday. My wisdom teeth are bad so they have to come out. But the oral surgeon wants me to have the procedure done with a neurosurgeon present and then to keep me for observation for 24 hours after. He said he wants to be safe because I apparently have heightened risk of bleeding into my brain and also the medication can cause the ICP to raise.
So I scheduled my pre op physical for the 18th and my surgery is the 26th.
I had my neuro appt this morning to make sure my potassium was okay, and it is not. So now I am taking the largest pills I have ever seen! I actually choked on them when I tried swallowing them! And the pharmacist says I can't break them because it releases the potassium too quickly then.
On top of that, my hearing has been really funky for the last week or so. My neuro thinks that that is premanently damaged. I am just heart broken because everything sounds like it is being filtered through a fan. Very metallic sounding. And the higher the pitch is the worse it is. My vision starting to go is one thing, but my hearing now? I don't want to be losing both. I don't mean to come off in a pity party like fashion, but I am so overwhelmed with this. I want to be normal. I want a normal life.
Back to top Go down
http://www.facebook.com/#!/elizabeth.wilder3
Heidi
Admin1
Admin1
avatar


PostSubject: Re: really annoyed   Sat Oct 13, 2012 1:46 am

I am so sorry that this is happening to you, it is rather a lot to cope with all at once. Rather than your Neuro speculating on your hearing, it might be better for you to see an ENT specialist because he will be able to do all the appropriate tests, and even reassure you that it isn't necessarily a permanent thing.

Diamox can cause hearing loss Diamox side effects as well as tinnitus. An ENT specialist may know whether the hearing loss your experiencing is temporary because of the Diamox and may even suggest another medication. Don't be afraid to ask lots of querstions about this either here or with your Doctors. The more informed you are the better you can discuss it with your doctors.

Never apologise either for having a rant or a moan, we're here to listen. hug

Heidi for you
Back to top Go down
http://www.ihaveiih.com
blisa05
Member
Member
avatar


PostSubject: Re: really annoyed   Sat Oct 13, 2012 3:14 pm

Thank you Heidi. I was only on diamox for 3 days and have been on hydrochlorothiazide for almost 2 weeks. Do you think that can be the issue then?
Back to top Go down
http://www.facebook.com/#!/elizabeth.wilder3
medmisfit
Admin2
Admin2
avatar


PostSubject: Re: really annoyed   Tue Oct 16, 2012 10:30 pm

Wow..you're definitely dealing w/ a lot right now! I had to take potassium supplements, so I understand that pain..they're horse pills, seriously! There's really no easy way to take them..sometimes I'd have to try 2-3 times before they'd actually go down. I did get used to them eventually, but hopefully you won't have to take them for long.

As far as the hearing, I do still have periods of time when I feel like I'm listening to people talk under water. My ears pop and hurt, but so far the ENT has related it to IIH. I would definitely take Heidi's advice and follow up w/ a specialist.

Good luck w/ everything, and do keep us posted!!!
hug
Julie
Back to top Go down
Sponsored content




PostSubject: Re: really annoyed   

Back to top Go down
 

really annoyed

View previous topic View next topic Back to top 

 Similar topics

+
Page 1 of 1

Permissions in this forum:You cannot reply to topics in this forum
www.ihaveiih.com :: Living with IIH ::   :: Group Huddle-
Jump to:  
DISCLAIMER This group is not managed by anyone in the medical profession, but by people who are either affected by, or are closely connected to IIH. Information provided on this site is meant to complement & not replace any advice or information from a health professional, users and members are reminded that medical professionals should always be consulted in all aspects of health needs.
Protected by Copyscape Web Copyright Protection Software
Top Disability Websites
Free forum | © phpBB | Free forum support | Contact | Report an abuse | Free forum